Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental and Oral Health (Adults)

Black spot on tip of tongue

06/17/2009

Question:

Im taking chemo for colon cancer.Im in my 4 sesion of 12. Smaller than a pencil eraser size black spot is present on the tip of my tongue.not sore or anything?

Answer:

Given your history of colon cancer and the numerous complications of chemotherapy, I would suggest you seek an examination by an oral and maxillofacial pathologist or surgeon. I suspect this may be a side effect of your medications, but it is important to rule out unusual or more serious possibilities. Good luck with this and your treatments!

For more information:

Go to the Dental and Oral Health (Adults) health topic, where you can:

Response by:

John R Kalmar, DMD, PhD John R Kalmar, DMD, PhD
Clinical Professor of Pathology
College of Dentistry
The Ohio State University